MAUDE Adverse Event Report: BAUSCH + LOMB 23G POSTERIOR PROCEDURAL PACK WITH WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23G POSTERIOR PROCEDURAL PACK WITH WF; UNIT, PHACOFRAGMENTATION
Model Number BL5223W
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.Further investigation underway.
 
Event or Problem Description
The user facility in (b)(6) reported the vitrectomy cutter could not cut during surgery.Aspiration continued when the cutter stopped.There was no impact to the patient.
 
Additional Manufacturer Narrative
The product evaluation completed.One opened bl5223w pack from lot (b)(4) was returned.The expiration date on the label is 2019-feb-05.The tubing was wadded and tangled up inside the pack tray and was the cutter was on the bottom of the tray under all the other components.The tip protector was in place, as it should be.The needle was bent.The port window was in the opened position.There was no evidence of dried solution visible in the tubing.This cutter did not appear to have been used.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no defects were found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle was binding up and does not reach the cutting edge.It should be noted that a bent needle could contribute to poor cutting performance.Due to the returned condition, the cause of the bent needle cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Capa 610815 was closed on (b)(6) 2018 but was still open when lot (b)(4) was manufactured.Per capa 610815 the vitrectomy tubeset used on the stellaris pc packs and standalone pouched vitrectomy cutters was replaced with a new vitrectomy tubeset.The new vitrectomy tubeset provides a greater operating range between the pressure required to close the vitrectomy cutter inner needle and the pressure required to open the vitrectomy cutter inner needle.The vitrectomy tubeset enhancement was implemented on the impacted pc packs and pouched accessories, including bl5223w.The first lot of bl5223w that was built with the vitrectomy tubeset enhancement was lot #w2087 in (b)(6) 2018.Any bl5223w product with lot no.W2087 or higher will include the vitrectomy tubeset enhancement.A review of the complaint database revealed no other complaints have been submitted against lot# (b)(4).Investigation complete.

Brand Name
23G POSTERIOR PROCEDURAL PACK WITH WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key8312732
Report Number0001920664-2019-00011
Device Sequence Number1697444
Product Code HQC
UDI-Device Identifier20757770058086
UDI-Public(01)20757770058086(17)190205
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2019
Device Model NumberBL5223W
Device Lot NumberW0042
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1